I opted out of the clinical trial last week. After two cycles of the Doxil, Avastin and Torisel they did a CT scan.
One cycle consists of:
Day 1 - Doxil, Avastin and Torisel
Day 8- Torisel
The scan showed some shrinkage in the tumors, not alot. Between the blood work and CT scan it did show:
Damage to the liver
High Cholesterol (over 110 points in 6 weeks !!!)
I have had a boatload of side effects from it all.
Sinus issues (bloody mucas)
Mouth issues (not real bad)
Rash at bra line and under arms
Hand and foot syndrome (hands are super tender due to blisters)
That's just a partial list. Thankfully through it all I still feel pretty good. I told my husband I would take two more cycles and that was it expecially because of the cholesterol. With all this weighing on my mind, I decided to called Dr Bevers a tell him I would be coming back soon. It was sooner than expected. I kept having problems getting my appts so they would somewhat fit my life since I have to go every week and it's a three hour drive one way to Houston. The research nurse (program coordinator) got kind of nasty to me and I felt like God was pushing me to
get out of this program, I told them I was going to opt out and the she got even nastier. I know right then I did the right thing in leaving!! I couldn't believe it. I felt like writing back to her and telling her, you won. I will die and you can laugh. How rude to treat a terminally ill patient that way. Dr Bevers was one of the most compassionate people I have ever met , not to mention an awesome doctor and I can't go back there soon enough! (his whole staff is awesome!) It will depend on how my hands are holding up if I can still keep taking the Doxil. I am hoping I can! I am also hoping to see a bit more shrinkage in the tumors. My next infusion will be July 28th after going on vacation with my whole family. I live about 1500 miles from them and we have been planning this vacation since last February. Yah!!